How certain medications impact hair growth
16th March 2022
Many things can impact your hair’s growth cycle, including the medications you take. Side effects often subside when medication is stopped, but that doesn’t make the experience any less inconvenient or distressing. It’s important to be aware of all the side effects of your medication beforehand.
Here are a few of the most common medications which can sometimes affect hair growth:
Oral contraceptives: Oral contraceptives can affect hair by influencing and altering your body’s natural hormone levels, resulting in potential thinning and slower growth.
Blood thinners: Beta blockers can sometimes damage hair follicles, resulting in the hair growth cycle being disrupted.
Acne medication: It’s been reported that some of these medications can affect keratin levels (keratin is the protein that makes up your hair, skin and nails). This can create a change in density and appearance, as well as the colour of your hair.
Epilepsy medication: Epilepsy drugs have been shown to cause some hair loss and possibly make your hair curlier.
Psoriasis medication: Psoriasis treatment works by slowing down skin cell production, affecting your hair’s natural growth cycle. This means slower hair growth and it can also cause more curling and kinking.
If you’re experiencing severe hair-related side effects, it may be worth consulting your doctor to see if switching medications is an option.
And if you’re considering treatment, the experts here at The Farjo Hair Institute are available to help you explore your options.
Interested in booking a consultation? Visit here to find out more.